Alert archive / Oregon / Red Flag Warnings in 2020
Red Flag Warning 3, NWS Pendleton, OR
NWS Pendleton, OR issued this red flag warning at Jul 26, 2020, 2:35 PM PDT. It took effect at Jul 27, 2020, 2:00 PM PDT. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2020, 2:35 PM PDT (21:35 UTC)
- In effect from
- Jul 27, 2020, 2:00 PM PDT
- Expired
- Jul 28, 2020, 10:00 PM PDT
- In force
- 32 hr
- Issued by
- NWS Pendleton, OR
The text
As transmitted.
265 WWUS86 KPDT 262135 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 235 PM PDT Sun Jul 26 2020 ...Thunderstorms Monday and Tuesday over portions of Central and Southeast Oregon will cause problems for new fire starts and fire spread... .The atmosphere will begin hot and unstable on Monday, and mid level moisture will bring scattered thunderstorms over central and southeast Oregon. Most thunderstorms will produce little to no rainfall. The threat of thunderstorms, possibly dry, will extend into the southern Blue Mountains on Tuesday. ORZ610-262245- /O.CAN.KPDT.FW.A.0003.200727T1900Z-200730T0600Z/ East Slopes of Central Oregon Cascades- 235 PM PDT Sun Jul 26 2020 ...FIRE WEATHER WATCH IS CANCELLED FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 610, 611, 640, 642, AND 644... The National Weather Service in Pendleton has cancelled the Fire Weather Watch. For Fire Zone 610...no Fire Weather Watches or Red Flag Warnings are in effect. All the other zones listed have been upgraded to Red Flag Warnings. $$ ORZ611-271200- /O.UPG.KPDT.FW.A.0003.200727T1900Z-200730T0600Z/ /O.NEW.KPDT.FW.W.0003.200727T2100Z-200728T0500Z/ Deschutes National Forest - minus Sisters Ranger District- 235 PM PDT Sun Jul 26 2020 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 10 PM PDT MONDAY FOR DRY THUNDERSTORMS... The National Weather Service in Pendleton has issued a Red Flag Warning, which is in effect from 2 PM to 10 PM PDT Monday. The Fire Weather Watch is no longer in effect. * TIMING...Scattered thunderstorms will develop in the Deschutes National Forest Monday afternoon and evening. * LIGHTNING ACTIVITY...3. However, some storms may have LALs of 6. * PRECIPITATION...Little to no precipitation is expected with storms. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ ORZ640-642-271200- /O.UPG.KPDT.FW.A.0003.200727T1900Z-200730T0600Z/ /O.NEW.KPDT.FW.W.0003.200727T2300Z-200729T0500Z/ Central Mountains of Oregon- Southern Blue and Strawberry Mountains- 235 PM PDT Sun Jul 26 2020 ...RED FLAG WARNING IN EFFECT FROM 4 PM MONDAY TO 10 PM PDT TUESDAY FOR DRY THUNDERSTORMS... The National Weather Service in Pendleton has issued a Red Flag Warning, which is in effect from 4 PM Monday to 10 PM PDT Tuesday. The Fire Weather Watch is no longer in effect. * TIMING...Scattered thunderstorms will develop late Monday afternoon and evening. Another round of scattered thunderstorms can be expected Tuesday afternoon and evening. * LIGHTNING ACTIVITY...3. Some storms on Monday may bring LALs of 6, * PRECIPITATION...Little to no precipitation is expected with storms on Monday. Rainfall amounts up to a tenth of an inch are expected on Tuesday. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ ORZ644-271200- /O.EXT.KPDT.FW.A.0003.200728T1900Z-200729T0500Z/ Central Blue Mountains- 235 PM PDT Sun Jul 26 2020 ...FIRE WEATHER WATCH NOW IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 644... * AFFECTED AREA...In Oregon...Fire weather zones 644. * TIMING...A chance of thunderstorms is forecast Tuesday afternoon and evening. * LIGHTNING ACTIVITY...3. * PRECIPITATION...Rainfall amounts up to one tenth of an inch are expected.. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
6 follow-up statements
892 WWUS86 KPDT 271028 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 328 AM PDT Mon Jul 27 2020 ...Thunderstorms today and Tuesday over portions of Central and Southeast Oregon will cause problems for new fire starts and fire spread... .The atmosphere will be hot and unstable today, and mid level moisture will bring scattered thunderstorms over central and southeast Oregon. Most thunderstorms will produce little to no rainfall. The threat of thunderstorms, possibly dry, will extend into the southern Blue Mountains on Tuesday. ORZ611-280000- /O.CON.KPDT.FW.W.0003.200727T2100Z-200728T0500Z/ Deschutes National Forest - minus Sisters Ranger District- 328 AM PDT Mon Jul 27 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING FOR DRY THUNDERSTORMS... * TIMING...Scattered thunderstorms will develop in the Deschutes National Forest this afternoon and evening. * LIGHTNING ACTIVITY...3. However, some storms may have LALs of 6. * PRECIPITATION...Little to no precipitation is expected with storms. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ ORZ640-642-280000- /O.CON.KPDT.FW.W.0003.200727T2300Z-200729T0500Z/ Central Mountains of Oregon- Southern Blue and Strawberry Mountains- 328 AM PDT Mon Jul 27 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM PDT TUESDAY FOR DRY THUNDERSTORMS... * TIMING...Scattered thunderstorms will develop late this afternoon and evening. Another round of scattered thunderstorms can be expected Tuesday afternoon and evening. * LIGHTNING ACTIVITY...3. Some storms this afternoon may bring LALs of 6, * PRECIPITATION...Little to no precipitation is expected with today's storms. Rainfall amounts up to a tenth of an inch are expected on Tuesday. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ ORZ644-280000- /O.CON.KPDT.FW.A.0003.200728T1900Z-200729T0500Z/ Central Blue Mountains- 328 AM PDT Mon Jul 27 2020 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 644... * AFFECTED AREA...Fire Weather Zone 644 Central Blue Mountains. * TIMING...A chance of thunderstorms is forecast Tuesday afternoon and evening. * LIGHTNING ACTIVITY...3. * PRECIPITATION...Rainfall amounts up to one tenth of an inch are expected.. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
655 WWUS86 KPDT 272121 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 221 PM PDT Mon Jul 27 2020 ...Thunderstorms today over Central Oregon will shift east to include northeast Oregon on Tuesday... .The atmosphere will be hot and unstable today, and mid level moisture will bring isolated to scattered thunderstorms over central Oregon. Most thunderstorms will produce little to no rainfall. The threat of thunderstorms will extend into the southern Blue and Wallowa Mountains on Tuesday. ORZ644-281400- /O.UPG.KPDT.FW.A.0003.200728T1900Z-200729T0500Z/ /O.EXB.KPDT.FW.W.0003.200728T1900Z-200729T0500Z/ Central Blue Mountains- 221 PM PDT Mon Jul 27 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM PDT TUESDAY FOR DRY THUNDERSTORMS... The National Weather Service in Pendleton has issued a Red Flag Warning, which is in effect from noon to 10 PM PDT Tuesday. The Fire Weather Watch is no longer in effect. * TIMING...A chance of thunderstorms is forecast Tuesday afternoon and evening. * LIGHTNING ACTIVITY...3. * PRECIPITATION...Rainfall amounts generally less than one tenth of an inch are expected. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ ORZ645-281400- /O.EXB.KPDT.FW.W.0003.200728T1900Z-200729T0500Z/ Wallowa District- 221 PM PDT Mon Jul 27 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM PDT TUESDAY FOR DRY THUNDERSTORMS... The National Weather Service in Pendleton has issued a Red Flag Warning, which is in effect from noon to 10 PM PDT Tuesday. * TIMING...A chance of thunderstorms is forecast Tuesday afternoon and evening. * LIGHTNING ACTIVITY...3. * PRECIPITATION...Rainfall amounts generally less than one tenth of an inch are expected. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ ORZ611-280500- /O.CON.KPDT.FW.W.0003.000000T0000Z-200728T0500Z/ Deschutes National Forest - minus Sisters Ranger District- 221 PM PDT Mon Jul 27 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR DRY THUNDERSTORMS... * TIMING...Isolated to scattered thunderstorms through this afternoon and evening. * LIGHTNING ACTIVITY...2-3. * PRECIPITATION...Little to no precipitation is expected with storms. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ ORZ640-642-281400- /O.CON.KPDT.FW.W.0003.200727T2300Z-200729T0500Z/ Central Mountains of Oregon- Southern Blue and Strawberry Mountains- 221 PM PDT Mon Jul 27 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT TUESDAY FOR DRY THUNDERSTORMS... * TIMING...Isolated to scattered thunderstorms through this afternoon and evening. Another round of thunderstorms can be expected Tuesday afternoon and evening. * LIGHTNING ACTIVITY...2-3. * PRECIPITATION...Rainfall amounts generally less than one tenth of an inch are expected. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
717 WWUS86 KPDT 280438 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 938 PM PDT Mon Jul 27 2020 ...Thunderstorms continue to diminish this evening. Another round of storms over Central Oregon will expand east to include the higher terrain of northeast Oregon on Tuesday... .The atmosphere will again be hot and unstable Tuesday, and mid level moisture will bring isolated to scattered thunderstorms over central and higher terrain of northeast Oregon. Most thunderstorms will produce little to no rainfall. ORZ611-280545- /O.EXP.KPDT.FW.W.0003.000000T0000Z-200728T0500Z/ Deschutes National Forest - minus Sisters Ranger District- 938 PM PDT Mon Jul 27 2020 ...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 611... Thunderstorm activity over the region has diminished and worked off to the north this evening. $$ ORZ640-642-281245- /O.CON.KPDT.FW.W.0003.000000T0000Z-200729T0500Z/ Central Mountains of Oregon- Southern Blue and Strawberry Mountains- 938 PM PDT Mon Jul 27 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT TUESDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 640 AND 642... * TIMING...Isolated thunderstorms through this evening. Another round of thunderstorms can be expected Tuesday afternoon and evening. * LIGHTNING ACTIVITY...2-3. * PRECIPITATION...Rainfall amounts generally less than one tenth of an inch are expected. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ ORZ644-645-281245- /O.CON.KPDT.FW.W.0003.200728T1900Z-200729T0500Z/ Central Blue Mountains-Wallowa District- 938 PM PDT Mon Jul 27 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM PDT TUESDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 644 AND 645... * TIMING...A chance of thunderstorms is forecast Tuesday afternoon and evening. * LIGHTNING ACTIVITY...3. * PRECIPITATION...Rainfall amounts generally less than one tenth of an inch are expected. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
218 WWUS86 KPDT 281049 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 349 AM PDT Tue Jul 28 2020 ...Thunderstorms today over Central and Northeast Oregon... .The atmosphere will be hot and unstable today, and mid level moisture will bring isolated to scattered thunderstorms over central and higher terrain of northeast Oregon. Most thunderstorms will produce little to no rainfall. ORZ640-642-290000- /O.CON.KPDT.FW.W.0003.000000T0000Z-200729T0500Z/ Central Mountains of Oregon- Southern Blue and Strawberry Mountains- 349 AM PDT Tue Jul 28 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 640 AND 642... * TIMING...Isolated to scattered thunderstorms this afternoon and evening. * LIGHTNING ACTIVITY...2-3. * PRECIPITATION...Rainfall amounts generally less than one tenth of an inch are expected. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ ORZ644-645-290000- /O.CON.KPDT.FW.W.0003.200728T1900Z-200729T0500Z/ Central Blue Mountains-Wallowa District- 349 AM PDT Tue Jul 28 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 644 AND 645... * TIMING...Isolated to scattered thunderstorms this afternoon and evening. * LIGHTNING ACTIVITY...3. * PRECIPITATION...Rainfall amounts generally less than one tenth of an inch are expected. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
797 WWUS86 KPDT 282102 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 202 PM PDT Tue Jul 28 2020 ...EVENING THUNDERSTORMS OVER CENTRAL AND NORTHEAST OREGON... .Isolated to scattered thunderstorms over central and northeast Oregon through this evening. Most thunderstorms will produce little to no rainfall. ORZ640-642-290500- /O.CON.KPDT.FW.W.0003.000000T0000Z-200729T0500Z/ Central Mountains of Oregon- Southern Blue and Strawberry Mountains- 202 PM PDT Tue Jul 28 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 640 AND 642... * TIMING...Isolated to scattered thunderstorms this evening. * LIGHTNING ACTIVITY...2-3. * PRECIPITATION...Rainfall amounts generally less than one tenth of an inch are expected. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ ORZ644-645-290500- /O.CON.KPDT.FW.W.0003.000000T0000Z-200729T0500Z/ Central Blue Mountains-Wallowa District- 202 PM PDT Tue Jul 28 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 644 AND 645... * TIMING...Isolated to scattered thunderstorms this evening. * LIGHTNING ACTIVITY...2-3. * PRECIPITATION...Rainfall amounts generally less than one tenth of an inch are expected. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
944 WWUS86 KPDT 290447 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 947 PM PDT Tue Jul 28 2020 ...THUNDERSTORMS DIMINISHING THIS EVENING... .The showers and thunderstorm over central and northeast Oregon continue to decrease in coverage. A few lightning strikes could still be possible with some of the stronger activity, but the overall limited coverage will allow the Red Flag Warning to expire. ORZ640-642-290600- /O.EXP.KPDT.FW.W.0003.000000T0000Z-200729T0500Z/ Central Mountains of Oregon- Southern Blue and Strawberry Mountains- 947 PM PDT Tue Jul 28 2020 ...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 640 AND 642... Isolated storms could still produce a few strikes tonight, but overall coverage has diminished. $$ ORZ644-645-290600- /O.EXP.KPDT.FW.W.0003.000000T0000Z-200729T0500Z/ Central Blue Mountains-Wallowa District- 947 PM PDT Tue Jul 28 2020 ...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 644 AND 645... Isolated storms could still produce a few strikes tonight, but overall coverage has diminished. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Jul 26, 2:20 PM PDT, 15 minutes earlier.
Area forecast discussion, Jul 26, 2:20 PM PDT, 15 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
220 PM PDT Sun Jul 26 2020
.SHORT TERM...Tonight through Tuesday night...High pressure
aloft centered over the Pacific NW has increased subsidence
throughout WA/OR with barely a cloud in the sky on satellite.
There are cumulus building up between Klamath and Lakeview and
just along the OR/NV border associated with a weak but fairly
large trough over CA allowing the flow to shift to south and
increase moisture and instability over southern OR. There may be a
few thunderstorms in this area this evening but nothing in our
forecast area. However, on Monday, the southerly flow and a weak
upper level disturbance will increase the threat of thunderstorms
in far southern Deschutes County Monday afternoon...and Crook,
Grant, and southern Wheeler Counties Monday evening. The main
concern with the thunderstorms will be fire weather with more
details in the Fire Weather Discussion. Storms are not expected to
be strong or severe and will produce little rainfall.
On Tuesday, another disturbance tracking east of the Cascades will
increase the threat of high based thunderstorms with minimal
rainfall over Grant, southern Umatilla, Union, and Wallowa
Counties.
Current temperatures are in the 80s to lower 90s--about 8-12
degrees higher than 24 hours ago. Heat advisories have been issued
for most of the Lower Columbia Basin and surrounding valleys
Monday-Thursday where triple digits are likely. Based on climate
data, it will be hard to beat record temperatures. However,
temperatures will be about 10 degrees above seasonal average.
Wister
.LONG TERM...Wednesday through the Weekend... A hot weather pattern
will hold Wednesday and Thursday as broad high pressure arcs
northward from the Desert Southwest. This will maintain large scale
subsidence and a continuation of hot afternoons with widespread
upper 90s and low 100s. If you consider heading to the mountains for
some relief, it won't be all that cool there either as highs climb
into the upper 80s and low 90s up to 4000 to 5000 ft. Bottom line,
make sure you take steps to stay safe during this period of hot
weather. Hydrate, take frequent breaks if working outdoors, and
avoid being outside altogether during the hottest part of the day.
In addition to the heat, there will be a threat of a few
thunderstorms. This will mostly be associated with a weak upper wave
lifting northeast across the region late Wednesday into Thursday.
Models have come into slightly better agreement in timing this
feature, but uncertainty remains regarding exactly where the feature
will track and how much convection it might set off. With the
current predictions, odds will favor more scattered thunderstorm
activity across central and southern Oregon near the Cascade Crest
and perhaps some of the eastern Oregon mountains. Lift associated
with this feature may result in isolated elevated overnight
thunderstorms further north into the Columbia Basin, where slight
chances for storms have been added for Wednesday night into early
Thursday. Naturally, the combination of hot and dry conditions with
the threat of lightning will elevate wildfire concerns, especially
since little rainfall is expected through the week.
As we head into Friday, a powerful upper trough will approach the
Oregon and Washington coast. A fast moving shortwave embedded within
the larger circulation, and an associated frontal passage will allow
temperatures to fall back to near normal as we head into the
weekend. While some mountain showers and perhaps a stray storm or
two may occur over the Washington Cascades, widespread shower and
thunderstorm activity is not currently expected. A breezy to windy
Friday is likely through the Columbia Gorge and Basin as a stout
marine push and tight pressure gradient materialize. Mild
temperatures and a decrease in winds are then expected for Saturday
and Sunday.
79/Austin
&&
.AVIATION...18Z TAFs (previous discussion)...
Quiet weather with few clouds. Wind generally 10 kts or less
though BDN and RDM could gust as high as 15 kts this afternoon
before decreasing during the evening.
&&
.FIRE WEATHER...Fairly significant changes will be made to the
current Fire Weather Watch. One change is to take out the
Wednesday from the statement. The shortwave trough will be moving
much slower than previous anticipated and will not push east of
the Cascades until Wednesday night. Confidence is high that the
Deschutes NF south of Sisters, and the southern half of the
Prineville District will have scattered thunderstorms Monday
afternoon and evening and Red Flag Warnings will be issued during
the afternoon forecast package. Thunderstorms may not develop
until early evening for the John Day Basin and surrounding
mountains, but enough confidence to issue a Red Flag Warning as
well. The southern Blue Mountains will likely not have scattered
thunderstorms until Tuesday, therefore this area will remain under
a watch for Tuesday only. Although the northern Blues and
Wallowas will have a chance of thunderstorms late Tuesday, will
hold off on any watches. Most of the lightning activity will be
along the Eagle Caps and the Elkhorns where fuels are not
critically dry. Wister
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 64 101 71 99 / 0 0 0 0
ALW 61 100 72 100 / 0 0 0 0
PSC 62 102 71 103 / 0 0 0 0
YKM 66 102 71 101 / 0 0 0 0
HRI 63 104 72 103 / 0 0 0 0
ELN 65 100 70 96 / 0 0 0 0
RDM 56 100 61 96 / 0 0 10 10
LGD 59 95 68 93 / 0 0 10 10
GCD 62 98 67 93 / 0 0 20 20
DLS 69 104 75 99 / 0 0 0 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Heat Advisory from noon Monday to 8 PM PDT Thursday for ORZ041-
044-507.
Red Flag Warning from 4 PM Monday to 10 PM PDT Tuesday for
ORZ640-642.
Fire Weather Watch from Tuesday afternoon through Tuesday
evening for ORZ644.
Red Flag Warning from 2 PM to 10 PM PDT Monday for ORZ611.
WA...Heat Advisory from noon Monday to 8 PM PDT Thursday for WAZ024-
027>029-521.
&&
85/79/79The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:30 AM PDT | Heat Advisory | PDT | Crook, Deschutes, Gilliam, Grant, Jefferson, Morrow and 4 more | 5 days |
Nearby
Red Flag Warnings in Oregon, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.